Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Linear transformations preserving potent matrices

Authors: Matej Brešar and Peter Šemrl
Journal: Proc. Amer. Math. Soc. 119 (1993), 81-86
MSC: Primary 15A04
MathSciNet review: 1154242
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Linear transformations of $ {M_n}$, the algebra of $ n \times n$ matrices over $ \mathbb{C}$, which preserve the set of all potent matrices, are characterized.

References [Enhancements On Off] (What's this?)

  • [1] P. Botta, S. Pierce, and W. Watkins, Linear transformations that preserve the nilpotent matrices, Pacific J. Math. 104 (1983), 39-46. MR 683726 (84c:15014)
  • [2] M. Brešar and P. Šemrl, Mappings which preserve idempotents, local automorphisms, and local derivations, Canad. J. Math. (to appear). MR 1222512 (94k:47054)
  • [3] J. Dieudonné, Sur une généralisation du groupe orthogonal à quatre variables, Arch. Math. 1 (1948), 282-287. MR 0029360 (10:586l)
  • [4] J. Dixon, Rigid embeddings of simple groups in the general linear group, Canad. J. Math. 29 (1977), 384-391. MR 0435242 (55:8202)
  • [5] M. Gerstenhaber, On nilalgebras and linear varieties of nilpotent matrices I, Amer. J. Math. 80 (1958), 614-622. MR 0096678 (20:3161)
  • [6] I. N. Herstein, Topics in ring theory, Univ. of Chicago Press, Chicago, 1969. MR 0271135 (42:6018)
  • [7] H. G. Jacob, Coherence invariant mappings on Kronecker products, Amer. J. Math. 77 (1955), 177-189. MR 0067077 (16:667a)
  • [8] D. R. Larson and A. R. Sourour, Local derivations and local automorphisms of $ B(X)$, Proc. Sympos. Pure Math., vol. 51, part 2, Amer. Math. Soc., Providence, RI, 1990, pp. 187-194. MR 1077437 (91k:47106)
  • [9] M. Marcus and B. Moyls, Transformations on tensor product spaces, Pacific J. Math. 9 (1959), 1215-1221. MR 0108503 (21:7219)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A04

Retrieve articles in all journals with MSC: 15A04

Additional Information

Keywords: Linear transformation, potent matrix
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society